When Maximal Linearly Independent Subsets of a Free Module Have the Same Cardinality?

  • Farid Kourki
Part of the Trends in Mathematics book series (TM)


We call a ring R right Lazarus if any two maximal linearly independent subsets of a free right R-module have the same cardinality. We study these rings via weakly right semi-Steinitz rings. As an application, several classes of right Lazarus rings are given.


Commutative Ring Free Module Regular Element Noetherian Ring Endomorphism Ring 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    E.P. Armendariz, J.W. Fisher and R.L. Snider, On injective and surjective endomorphisms of finitely generated modules, Comm. Algebra 6 (2001), 659–672.CrossRefMathSciNetGoogle Scholar
  2. [2]
    H. Bass, Finitistic dimension and a homological characterization of semi-primary rings, Trans. Amer. Math. Soc. 95 (1960), 466–485.zbMATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    A. Bouanane and F. Kourki, On weakly semi-Steinitz rings, Lecture Notes Pure Appl. Math. 185 (1997), 131–139.MathSciNetGoogle Scholar
  4. [4]
    G.M. Brodskii, Endomorphism rings of free modules over perfect rings, Math. USSR Sb. 17(1) (1972), 138–147.CrossRefMathSciNetGoogle Scholar
  5. [5]
    R. Camps and W. Dicks, On semi-local rings, Israel J. Math. 81 (1993), 203–211.zbMATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    C. Faith, Algebra II, Springer-Verlag, Berlin-Heidelberg, 1976.zbMATHGoogle Scholar
  7. [7]
    C. Faith and P. Menal, A counterexample to a conjecture of Johns, Proc. Amer. Math. Soc. 116 (1992), 21–26.zbMATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    K.R. Goodearl, Ring Theory: Nonsingular rings and modules, Marcel Dekker, New York, 1976.zbMATHGoogle Scholar
  9. [9]
    A. Haghany and K. Varadarajan, IBN and related properties for rings, Acta Math. Hungar. 93(3) (2002), 251–261.CrossRefMathSciNetGoogle Scholar
  10. [10]
    C. Jianlong and L. Wenxi, On the artiness of right CF rings, Comm. Algebra 32(11) (2004), 4485–4494.zbMATHCrossRefMathSciNetGoogle Scholar
  11. [11]
    I. Kaplansky, Commutative Rings, Chicago (1974).Google Scholar
  12. [12]
    F. Kourki, Hermite and weakly semi-Steinitz rings, Comptes Rendus de la Première Rencontre Maroco-Andalouse sur les Algèbres et leurs Applications 26–28 septembre 2001, (2003), 200–210.Google Scholar
  13. [13]
    F. Kourki, On some annihilator conditions over commutative rings, Lecture Notes Pure Appl. Math. 231 (2003), 323–334.MathSciNetGoogle Scholar
  14. [14]
    T.Y. Lam, Lectures on Modules and Rings, Graduate Texts in Math. 189, Springer-Verlag, 1999.Google Scholar
  15. [15]
    M. Lazarus, Les familles libres maximales d’un module ont-elles le même cardinal? Pub. Sém. Math. Rennes 4 (1973), 1–12.Google Scholar
  16. [16]
    S.H. Mohamed and B.J. Müller, Continuous and Discrete Modules, Cambridge univ. Press, Cambridge, 1990.zbMATHGoogle Scholar
  17. [17]
    B. Nashier and W. Nichols, On Steinitz properties, Arch. Math. 57 (1991), 247–253.zbMATHCrossRefMathSciNetGoogle Scholar
  18. [18]
    W.K. Nicholson and M.F. Yousif, Weakly continuous and C2-rings, Comm. Algebra 29(6) (2001), 2429–2446.zbMATHCrossRefMathSciNetGoogle Scholar
  19. [19]
    Y. Utumi, On continuous rings and self-injective rings, Trans. Amer. Math. Soc. 118(3)(1965), 158–173.zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2008

Authors and Affiliations

  • Farid Kourki
    • 1
  1. 1.Département de Mathématiques et InformatiqueUniversité Abdelmalek Essaâdi Faculté des SciencesTétouanMorocco

Personalised recommendations